Indian Journal of Pharmacy and Pharmacology


Steven-Johnson Syndrome following Sodium Valproate Monotherapy


Full Text PDF Share on Facebook Share on Twitter


Author Details: Jitendra Singh, Kamlesh K Gupta, Anju Dinkar, Virendra Atam, Ravi Mishra

Volume : 3

Issue : 4

Online ISSN : 2393-9087

Print ISSN : 2393-9079

Article First Page : 227

Article End Page : 228


Abstract

Steven-Johnson Syndrome (SJS) is a severe, episodic, acute mucocutaneous reaction characterized by blisters and epidermal detachment resulting from epidermal necrosis in the absence of substantial dermal inflammation. We report a case of 64-year old male farmer who developed Stevens-Johnson syndrome following the ingestion of Sodium Valproate monotherapy prescribed for seizure disorder. He was treated with intravenous corticosteroids, antihistamine, antibiotics and supportive therapy. We are presenting this case to highlight the serious adverse effect of commonly prescribed antiepileptic drug, sodium valproate as a monotherapy.

Keywords:
Sodium Valproate, Steven-Johnson Syndrome, Seizure Disorder, Mucocutaneous reaction, Corticosteroid